MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer inspected the device and the ventilator did not pass power on self-testing (post) and a loss of breath deliver communication error was found in the ventilator memory logs.The service engineer replaced the breath delivery (bd) printed circuit board (pcb).The ventilator passed all testing and was returned to use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator stopped operation and started alarming.The patient was transferred to an alternate ventilator without harm or injury.
 
Additional Manufacturer Narrative
Additional information correction to evaluation codes method, result and conclusion.Correction to the pma / 510k #.Device evaluation summary: the breath delivery (bd) printed circuit board (pcb) was returned for failure investigation.A visual inspection was carried out on the returned component, no anomalies were observed.The bd pcb was attached to the failure investigation test ventilator for analysis.The ventilator ran successfully in ventilation mode for 24 hours.A review of the earlier ventilator diagnostic logs form the event date of 2017 (b)(6) showed a kernal dram test failure on that date.This fault could not be replicated during the 24 hours of testing.The root cause of the observed condition was determined to be the dram device.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7166256
Report Number8020893-2018-00008
Device Sequence Number1446659
Product Code CBK
UDI-Device Identifier10884521077010
UDI-Public10884521077010
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DIEC-EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1